[ Post a Response | da Brooklyn Stoop ]
Re: Caring ... Carol
Yes. The high dose prednisone I was on for temporal arteritis thins the abdominal skin and rupture is not uncommon. After four days of intermittent pain I went to the ER, they did a CT scan, and literally grabbed me by the wrist and threw me on the operating table. Time was of the essence, I was being poisoned. I was told that had I waited another day, I might not be here. They said the pain was not severe because I was on a high dose of prednisone, it blocks pain. I was very weak afterward, a result of the poisoning and the prednisone, it can damage muscles, and my muscle strength has never fully returned, especially in my back and legs. Oh yes, then I got a DVT at 10 days after surgery, and they were really concerned about that, too. They put me on blood thinners for 6 months. I'm still on prednisone, but now it's a very low dose. Oh, and I developed a hernia at the site of the colostomy, also common, and I have to wear loose tops to cover it, now. Surgical correction of both is a big deal, has a high mortality rate as surgeries go, and recurs in more than 50% of cases, which makes the problem even worse. At my age, I've more or less decided that if it doesn't bother me, I won't bother it. But I sure ain't the old me in the bikini.
Message Thread | This response ↓|